Missouri, 2012Tornado in Missouri, September 1, 2012
September 1, 2012 · NWS MEG · 1 event in 1 county or zone
Remnants of Hurricane Isaac moved northward into the Missouri Bootheel on September 1st, 2012. Numerous showers and thunderstorms occurred across the area as a result.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Remnants of Hurricane Isaac moved northward into the Missouri Bootheel on September 1st, 2012. Numerous showers and thunderstorms occurred across the area as a result. Some thunderstorms became severe producing damaging winds and one tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 1, 2:31 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 1, 2:31 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT SAT SEP 1 2012
.DISCUSSION...19Z SURFACE ANALYSIS CENTERS THE REMNANTS OF ISAAC
JUST NORTH OF COLUMBIA MISSOURI. THERE HAS BEEN A BREAK IN THE
SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE MID SOUTH FROM LATE
THIS MORNING THROUGH MID AFTERNOON AS A DRY SLOT /INDICATED BY
WATER VAPOR SATELLITE TRENDS/ HAS BUILT IN TO ARKANSAS AND MUCH OF
THE MID SOUTH. THUNDERSTORMS ARE ONLY BEGINNING TO DEVELOP ONCE
AGAIN UP ACROSS EXTREME NORTHWEST ARKANSAS IN ASSOCIATION WITH AN
APPROACHING SHORTWAVE ASSOCIATED WITH THE REMNANTS OF ISAAC.
TEMPERATURES AS OF 3 PM CDT ARE IN THE MIDDLE 80S TO LOWER 90S
ACROSS THE FORECAST AREA. STRONG TO SEVERE THUNDERSTORM POTENTIAL
TONIGHT AND CONVECTIVE CHANCES INTO NEXT WEEK ARE THE MAIN
FORECAST CHALLENGES FOR THIS AFTERNOON/S FORECAST ISSUANCE.
.SHORT TERM...(TONIGHT THROUGH TUESDAY)...LATEST SHORT TERM
MODELS...ESPECIALLY THE HRRR AND THE 12Z WRF SUGGEST THE
RELATIVELY RAIN FREE CONDITIONS CURRENTLY OCCURRING ACROSS THE MID
SOUTH WILL COME TO AN END THIS EVENING AS ANOTHER SHORTWAVE
ROTATING AROUND THE REMNANTS OF ISAAC MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY TONIGHT. DAYTIME INSTABILITY /SURFACE BASED
CAPE VALUES AVERAGING BETWEEN 2000-3500 J/KG...LI/S BETWEEN -5 TO
-6/ AND STEEP LOW LEVEL LAPSE RATES HAVE RESULTED IN THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
ARKANSAS...FROM NEAR WALNUT RIDGE BACK THROUGH CENTRAL AND WEST
CENTRAL ARKANSAS. AT THIS TIME BELIEVE THIS ACTIVITY WILL
GRADUALLY INCREASE IN COVERAGE AS IT MOVES ACROSS THE MID SOUTH
TONIGHT...ESPECIALLY ALONG AND NORTH OF I-40. THUS...INCREASED
POPS ACROSS THE ABOVE MENTIONED AREAS. A FEW STRONG TO PERHAPS
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS THIS
SHORTWAVE MOVES THROUGH THE MID SOUTH. DAMAGING WINDS WILL BE THE
MAIN THREAT FOR ANY THUNDERSTORM THAT REACHES SEVERE LIMITS. A
TROPICAL AIR MASS COMBINED WITH PRECIPITABLE WATER VALUES ABOVE 2
INCHES SUGGESTS THE POTENTIAL FOR LOCALIZED FLASH FLOODING FROM
HEAVY RAINFALL WITHIN THUNDERSTORMS.
SHORT TERM MODELS INDICATE THE REMNANTS OF ISAAC WILL GRADUALLY
MOVE EAST SOUTHEAST TO THE OHIO AND TENNESSEE VALLEYS FOR SUNDAY
THROUGH TUESDAY. AS A RESULT...A CONTINUED CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL PERSIST BUT GRADUALLY DECREASE THROUGH THE
REMAINDER OF THE PERIOD. A STRONG THUNDERSTORM OR TWO CONTAINING
HEAVY RAINFALL AND GUSTY WINDS WILL ALSO BE POSSIBLE ON SUNDAY
AFTERNOON.
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG
RANGE MODELS INDICATE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
PERSIST ACROSS THE AREA THROUGHOUT THE PERIOD AS ANOTHER COLD
FRONT DROPS INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY NIGHT AND
THEN STALLS OUT ACROSS THE AREA INTO NEXT WEEKEND. KEPT
PRECIPITATION CHANCES ON THE LOW END FOR THE TIME BEING AS THERE
ARE SOME TIMING/COVERAGE DIFFERENCES BETWEEN THE LONG TERM MODEL
SOLUTIONS.
CJC
&&
.AVIATION...
18Z TAFS
STARTING TO SEE ANOTHER ROUND OF SHOWERS/STORMS BEGIN TO DEVELOP
ACROSS THE MIDSOUTH AS TEMPERATURES CLIMB INTO THE UPPER 80S.
SHOWERS WILL BE HIT AND MISS THROUGH MOST OF THE AFTERNOON...MUCH
LIKE YESTERDAY. AROUND 00-04Z A BAND OF POSSIBLY STRONGER SHOWERS
AND THUNDERSTORMS IS EXPECTED TO DEVELOP NEAR JBR TO LITTLE ROCK
AND MOVE TO THE EAST. TRIED TO TIME THIS UN-DEVELOPED LINE BY
ADDING VCTS TO JBR...THEN MEM AND MKL. HOWEVER TIMING OF THIS
FEATURE WILL BECOME MUCH MORE CERTAIN AFTER...OR EVEN IF IT
DEVELOPS. WILL AMEND WHEN THERE IS SOMETHING MORE CONCRETE TO
TRACK. STRONG WIND AND BRIEF IFR VISIBILITY DUE TO HEAVY RAIN CAN
BE EXPECTED. OTHERWISE...EXPECT PRECIPITATION INTENSITY AND
COVERAGE TO DIMINISH BY 06Z...WITH MVFR TO IFR LOW CLOUDS DURING
TH EARLY MORNING HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 76 93 76 94 / 60 40 40 20
MKL 75 89 72 89 / 70 60 50 30
JBR 75 90 72 93 / 70 50 30 20
TUP 74 90 73 92 / 40 40 50 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 1, 3:59 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT SAT SEP 1 2012
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-030000-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
459 PM CDT SAT SEP 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING ACROSS
AREAS ALONG AND WEST OF A LINE FROM PARIS TENNESSEE TO CLARKSDALE
MISSISSIPPI. DAMAGING STRAIGHT-LINE WINDS AND TORNADOES WILL BE
THE MAIN THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS.
LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SUNDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED ACROSS PORTIONS OF EAST AND NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...MUCH OF WEST TENNESSEE AND FAR
NORTHWEST MISSISSIPPI THIS EVENING.
SWC
In the hours before
Local storm report, Sep 1, 3:26 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM FUNNEL CLOUD N CORNING 36.41N 90.59W
09/01/2012 CLAY AR TRAINED SPOTTER
FUNNEL CLOUD AND POSSIBLE TORNADO SPOTTED NORTH OF
CORNING NEAR MISSOURI STATE BORDER.
&&
MRMLocal storm report, Sep 1, 4:01 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
501 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM FUNNEL CLOUD N CORNING 36.41N 90.59W
09/01/2012 CLAY AR TRAINED SPOTTER
FUNNEL CLOUD AND POSSIBLE TORNADO SPOTTED NORTH OF
CORNING NEAR MISSOURI STATE BORDER.
0419 PM TSTM WND DMG 3 W CORNING 36.41N 90.64W
09/01/2012 CLAY AR TRAINED SPOTTER
POSSIBLE TORNADO...EXTENSIVE DAMAGE TO AIRPORT PROPERTY
INCLUDING AIRPLANES. NEARBY HOMES DAMAGED.
&&
MRMSpecial weather statement, Sep 1, 4:20 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CDT SAT SEP 1 2012
ARZ035-012300-
CROSS AR-
520 PM CDT SAT SEP 1 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...
CENTRAL CROSS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING WINDS TO 55 MPH WAS LOCATED 8 MILES
NORTHWEST OF FAIR OAKS AT 520 PM CDT...MOVING EAST AT 40 MPH.
PEOPLE IN CROSS COUNTY...INCLUDING LOCATIONS NEAR WYNNE...SHOULD
MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3523 9104 3541 9105 3542 9104 3542 9062
3517 9062 3520 9105 3522 9105
TIME...MOT...LOC 2220Z 267DEG 34KT 3530 9111Special weather statement, Sep 1, 4:48 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT SAT SEP 1 2012
ARZ035-048-012315-
CROSS AR-ST. FRANCIS AR-
548 PM CDT SAT SEP 1 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...
SOUTHERN CROSS COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 15
MILES WEST OF COLT AT 548 PM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY...MADISON...PALESTINE...VILLAGE CREEK STATE PARK AND
WYNNE...SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3500 9116 3501 9106 3502 9105 3522 9105
3523 9104 3524 9051 3518 9050 3492 9059
3492 9116
TIME...MOT...LOC 2248Z 269DEG 32KT 3514 9104Special weather statement, Sep 1, 5:00 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT SAT SEP 1 2012
ARZ027-028-012330-
MISSISSIPPI AR-POINSETT AR-
600 PM CDT SAT SEP 1 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES EAST OF HARRISBURG AT 600 PM CDT...MOVING EAST AT 30 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS
NEAR HARRISBURG...LEPANTO...MARKED TREE AND TYRONZA...SHOULD MONITOR
THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3569 9024 3547 9022 3546 9074 3564 9076
TIME...MOT...LOC 2300Z 266DEG 26KT 3555 9064
Tornado, Dunklin
- When
- September 1, 5:03 PM CST to 5:04 PM CST
- Where
- Dunklin County, 0.73 mi SSE of Bucoda to 0.72 mi SSE of Bucoda
- Rating
- EF0
- Path length
- 0.03 mi
- Path width
- 25 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.090, -90.215
A tornado briefly touched down near the intersection of Highway N and US Highway 412 near Bucoda. A farm shed was damaged as well as the equipment inside.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Illinois, September 1 to 30, 2012$982 million · 35 events
- Tornadoes and Damaging Winds in Arkansas, September 1, 2012$5.0 million · EF2 · 4 events
- Flash Flooding and Flood in Arkansas, September 1 to 18, 2012$1.8 million · 61 kt wind · 66 events
- Wildfire in Nebraska, September 1 to 4, 20123 injured · $6.0 million · 1 event
- Drought in Texas, September 1 to 30, 2012$5.0 million · 24 events
- Flash Flooding and Hail in Utah, September 1 to 2, 2012$1.1 million · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in North Carolina, September 1, 2012$501,000 · 50 kt wind · 3 events
- Flash Flooding and Heavy Rain in Pennsylvania, September 1, 2012$125,000 · 5 events
- Drought in Iowa, September 1 to 30, 201251 events
- Drought in Oklahoma, September 1 to 30, 201248 events
- Drought in Arkansas, September 1 to 30, 201245 events
- Flash Flood and Flood in Illinois, September 1, 2012$43,000 · 52 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413987.